Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is back pain related to hiccups?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
my husband suffers with his back and now has continuous huccups?are these related.he has been exercising to help core muscles.could the muscles be in conflict?
Posted Mon, 23 Apr 2012 in Back Pain
Answered by Dr. Sapan J. Pandya 1 hour later

Thanks for your query.

Hiccups are common in persons who have problem of Acid Peptic Disorder. The acid in stomach irritates the stomach lining which in turn irritates the diaphragm which leads to hiccups. Hiccups are sudden, involuntary contractions of the diaphragm muscle. As the muscle contracts repeatedly, the opening between the vocal cords snaps shut to make a sound 'hic'.

Does your husband have a problem of Acid Peptic Disorder, acidity in common language?

Acidity and Flatulence may cause mild back pain. But the co-relation is more with taking Pain-killers which lead to acidity, which in turn causes hiccups.

Is your husband taking painkillers for his back?

No, normally exercising core muscles does not lead to acidity.

Anticipating your response,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor